Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 6:12 AM CDT for Greenwood County, Woodson County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 6:12 AM CDT (11:12 UTC)
- Expired
- Jun 29, 2007, 12:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 126 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:20 AM CDT | FLOOD | 1 E Toronto, KS | HIGHWAY 105 WATER OVER ROAD. |
| Jun 29, 6:20 AM CDT | FLASH FLOOD | 1 E Toronto, KS | HIGHWAY 105 WATER OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 291113
FFWICT
KSC073-207-291715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
612 AM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENWOOD COUNTY IN SOUTHEAST KANSAS.
WOODSON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1215 PM CDT.
* AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
POSSIBLE.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BATESVILLE...CLIMAX...EUREKA...HAMILTON...MADISON...NEOSHO FALLS...
PIEDMONT...ROSE...SEVERY...THRALL...TORONTO...VIRGIL...YATES
CENTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3760 9651 3760 9597 3773 9596 3772 9552
3804 9552 3804 9595 3817 9596 3816 9635
3809 9634 3809 9652
$$
COX1 follow-up statement
000
WGUS73 KICT 291631
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT FRI JUN 29 2007
KSC073-207-291715-
GREENWOOD KS-WOODSON KS-
1128 AM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
WOODSON AND GREENWOOD COUNTIES...
AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MUCH OF THE HEAVY RAINFALL HAD PUSHED OFF TO THE NORTH WITH
ADDITIONAL SCATTERED SHOWERS DEVELOPING ACROSS THE AREA. EVEN THOUGH
ADDITIONAL SIGNIFICANT RAINFALL IS NOT EXPECTED OVER THE NEXT FEW
HOURS...RUNOFF FROM PREVIOUS RAINS WILL STILL CAUSE FLOODING
PROBLEMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3760 9651 3760 9597 3773 9596 3772 9552
3804 9552 3804 9595 3817 9596 3816 9635
3809 9634 3809 9652
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:16 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 29, 3:16 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 AM CDT FRI JUN 29 2007 .DISCUSSION... THE MAIN QUESTION WITH THIS FORECAST PACKAGE WILL BE WHEN THE UPPER LEVEL TROF AXIS WILL DEPART OUR FORECAST AREA. TODAY: LATEST WATER VAPOR LOOP IS SHOWING THE TROF/SHEAR AXIS CONTINUING TO INVADE AREAS MAINLY EAST OF THE KANSAS TURNPIKE WITH A BUILDING RIDGE OVER THE ROCKIES. LATEST PROFILERS ARE SHOWING THE 850MB FLOW START VEER OUT SOME AT HILLSBORO...BUT LAMONT HAS SHOWN THE MOST SIGNIFICANT ADJUSTMENT WITH FLOW NOW OUT OF THE SOUTH. BASED ON THIS PROFILER AND THE LATEST RADAR IMAGERY IT APPEARS LIKE THE PRECIPITATION MAY BE SHIFTING MORE INTO SOUTH CENTRAL KANSAS. THE GFS/NAM/RUC ARE ALL SHOWING THIS SHEAR AXIS SHIFTING WESTWARD TODAY. AS A RESULT...WE HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH ANOTHER ROW OF COUNTIES TO THE WEST TO INCLUDE MARION...SEDGWICK...SEDGWICK...AND SUMNER COUNTIES. LATEST SURFACE ANALYSIS WAS ALSO SHOWING THE SURFACE DEWPOINTS INCREASING ACROSS THESE AREAS WHICH WILL FAVOR HIGHER PRECIPITABLE WATER VALUES. THIS IS DEFINITELY A TROPICAL AIR MASS ESPECIALLY WITH RAINFALL RATES EXCEEDING 2 INCHES AN HOUR IN SOUTHEAST KANSAS. WE COULD SEE A BREAK IN THE ACTION THIS AFTERNOON...BUT IF WE SEE ANY HOLES IN SOUTHEAST KANSAS...THERE COULD BE ANOTHER ROUND OF GULLY WASHERS. TONIGHT: THE MODELS ARE CONTINUING TO SHOW THE SHEAR AXIS PUSHING EVEN FURTHER WEST. THE GFS IS THE MOST AGGRESSIVE WITH THIS...WHILE THE NAM-WRF/UKMET SOLUTIONS KEEP THE SHEAR AXIS A LITTER FURTHER EAST. IN ADDITION...THERE IS GOOD MOISTURE TRANSPORT BETWEEN 305-310K...SOME LOW LEVEL CONVERGENCE AND WEAK 850-700MB FRONTOGENETICAL CONVERGENCE. THE LOW LEVEL CONVERGENCE DOES NOT APPEAR TO BE AS PRONOUNCED AS IT DOES THIS MORNING. AFTER COLLABORATING WITH SURROUNDING OFFICES ALONG WITH SUCH HIGH PRECIPITABLE WATER ENVIRONMENT WE FELT IT PRUDENT TO EXTEND THE FLASH FLOOD WATCH UNTIL 12Z SATURDAY. SATURDAY-SUNDAY: THIS TIMEFRAME IS CERTAINLY DIFFICULT TO ASCERTAIN AT THIS JUNCTURE. THE MODELS ARE SHOWING THE SHEAR AXIS GRADUALLY WEAKENING WITH TIME. THIS WOULD LEAD US TO BELIEVE THAT THE PRECIPITATION SHOULD BECOME MORE SCATTERED. HOWEVER...ANY STORMS THAT DO DEVELOP WILL CERTAINLY CAUSE SOME WATER PROBLEMS...SINCE THE MOISTURE REALLY NEVER LEAVES US. POSITIVE LATENT HEAT FLUX AND CLOUD COVER WILL TEND TO KEEP TEMPERATURES DOWN A FEW DEGREES SO WE TRENDED IN THAT DIRECTION. SUNDAY NIGHT-MONDAY NIGHT: WE WENT AHEAD AND KEPT POPS IN FOR SUNDAY NIGHT SINCE THE MODELS ARE SHOWING A WEAK SHEAR AXIS STILL IN PLACE ACROSS SOUTHERN KANSAS. OTHERWISE...WE DID TEND TO KEEP TEMPERATURES DOWN A FEW DEGREES. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 67 76 68 / 80 60 50 20 HUTCHINSON 76 65 76 68 / 40 40 30 10 NEWTON 74 65 76 67 / 80 60 40 20 ELDORADO 75 66 76 67 / 80 60 50 20 WINFIELD-KWLD 75 68 76 68 / 80 60 50 30 RUSSELL 82 64 82 68 / 10 10 20 10 GREAT BEND 81 64 81 68 / 10 20 20 10 SALINA 78 65 78 68 / 20 20 30 10 MCPHERSON 76 65 76 67 / 40 30 30 10 COFFEYVILLE 76 67 76 68 / 70 60 40 30 CHANUTE 76 66 76 68 / 70 60 40 20 IOLA 76 66 76 68 / 80 60 40 20 PARSONS-KPPF 76 66 76 68 / 70 60 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ052-053- 068>072-083-092>096-098>100. &&
Hazardous weather outlook, Jun 29, 5:34 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 534 AM CDT FRI JUN 29 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 534 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTH CENTRAL AND ALL OF SOUTHEAST KANSAS THROUGH SATURDAY MORNING. SEE THE LATEST WATCH FOR THE LATEST DETAILS. RIVER FLOODING WILL ALSO CONTINUE ALONG THE WALNUT...ARKANSAS ...NEOSHO...FALL AND VERDIGRIS TONIGHT. SEE THE LATEST RIVER FLOOD WARNINGS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE ACROSS SEVERAL RIVERS IN SOUTHEAST KANSAS ON SATURDAY. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON SATURDAY AND SATURDAY NIGHT. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING. A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP ON SUNDAY AND SUNDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME...BUT ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:01 PM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 28, 9:19 PM CDT | Flash Flood Warning | ICT | Chautauqua | 12 hr |
| Jun 29, 2:05 AM CDT | Flash Flood Warning | ICT | Montgomery | 8 hr |
| Jun 29, 3:10 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson | 8 hr |
| Jun 29, 6:38 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 6 hr |
| Jun 29, 7:14 AM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 11:09 AM CDT | Flash Flood Warning | ICT | Wilson | 4 hr |
| Jun 29, 12:08 PM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 12:38 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jun 29, 2:53 PM CDT | Flash Flood Warning | ICT | Wilson | 6 hr |
| Jun 29, 4:15 PM CDT | Flash Flood Warning | ICT | Elk | 7 hr |
| Jun 29, 4:49 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 9 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | ICT | Greenwood | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.